Alert archive / New York / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 92, NWS New York, NY

August 27, 2020Greater Bridgeport Planning Region, Connecticut; Putnam County, Westchester County, New York

NWS New York, NY issued this severe thunderstorm warning at Aug 27, 2020, 6:54 PM EDT for Greater Bridgeport Planning Region, Connecticut; Putnam County, Westchester County, New York. It was in force for 51 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 27, 2020, 6:54 PM EDT (22:54 UTC)
Expired
Aug 27, 2020, 7:45 PM EDT
In force
51 min
Issued by
NWS New York, NY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Greater Bridgeport Planning Region, CT, Putnam County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 79 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 27, 7:00 PM EDTTSTM WND DMGCarmel, NYNUMEROUS TREES AND POWER LINES DOWN THROUGH THE TOWN
Aug 27, 7:00 PM EDTTSTM WND DMGMahopac, NYNUMEROUS TREES SNAPPED AND UPROOTED. POWER LINES DOWN.
Aug 27, 7:05 PM EDTTSTM WND DMGBrewster, NYMULTIPLE LARGE TREES DOWN ON POWER LINES.
Aug 27, 7:18 PM EDTTSTM WND DMGRidgefield, CTVIDEO OF A LARGE TREE DOWN ON A HOUSE.
Aug 27, 7:42 PM EDTTSTM WND DMG1 Sw North Wilton, CTTREES DOWN ACROSS ROCKY BROOK RD
Aug 27, 7:44 PM EDTTSTM WND DMG1 W North Wilton, CTTREES DOWN ON JOURNEY'S END RD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 27, 3:19 PM EDTTornado WatchSPC5 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 10.9 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2020-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2020-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 270 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1082 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
270 m²/s²
0-3 km storm-relative helicity
431 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

877 
WUUS51 KOKX 272254
SVROKX
CTC001-NYC079-119-272345-
/O.NEW.KOKX.SV.W.0092.200827T2254Z-200827T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New York NY
654 PM EDT Thu Aug 27 2020

The National Weather Service in Upton NY has issued a

* Severe Thunderstorm Warning for...
  Central Fairfield County in southern Connecticut...
  Northern Westchester County in southeastern New York...
  Putnam County in southeastern New York...

* Until 745 PM EDT.

* At 654 PM EDT, a severe thunderstorm was located near Mahopac,
  moving southeast at 55 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Minor hail damage to vehicles is possible. Expect wind 
           damage to trees and power lines.

* This severe thunderstorm will be near...
  Brewster around 705 PM EDT.
  Bedford around 710 PM EDT.
  Danbury and New Canaan around 715 PM EDT.
  Wilton and Redding around 720 PM EDT.
  Fairfield and Westport around 725 PM EDT.
  Trumbull around 730 PM EDT.
  Shelton around 735 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 800 PM EDT for southern
Connecticut...and southeastern New York.

A Tornado Watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted, act quickly and move to a
place of safety inside a sturdy structure such as a basement or small
interior room.

&&

LAT...LON 4136 7315 4109 7334 4135 7395 4150 7388
      4150 7382
TIME...MOT...LOC 2254Z 294DEG 50KT 4139 7379 

HAIL...1.00IN
WIND...60MPH
 
$$

JE
1 follow-up statement
656 
WWUS51 KOKX 272338
SVSOKX

Severe Weather Statement
National Weather Service New York NY
738 PM EDT Thu Aug 27 2020

CTC001-NYC079-119-272348-
/O.EXP.KOKX.SV.W.0092.000000T0000Z-200827T2345Z/
Fairfield CT-Westchester NY-Putnam NY-
738 PM EDT Thu Aug 27 2020

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FAIRFIELD...NORTHERN
WESTCHESTER AND PUTNAM COUNTIES WILL EXPIRE AT 745 PM EDT...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.

A Tornado Watch remains in effect until 800 PM EDT for southern
Connecticut...and southeastern New York.

LAT...LON 4136 7315 4109 7334 4135 7395 4150 7388
      4150 7382
TIME...MOT...LOC 2338Z 294DEG 50KT 4115 7307 

$$

JE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 5:19 PM EDT, 1 hour 35 minutes earlier.

Area forecast discussion, Aug 27, 5:19 PM EDT, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service New York NY
519 PM EDT Thu Aug 27 2020

.SYNOPSIS...
A warm front becomes stationary north of the area this
afternoon into Friday. The remnants of Laura are expected to
impact the area Saturday. High pressure will then build for the
second half of the weekend into early next week, with high
pressure remaining nearby through Tuesday. A warm front will
attempt to approach the region for mid week. &&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
**Potential for significant severe thunderstorms continues into
 evening**

Leading supercells have moved southeast through SW CT and E LI,
with reports of significant damage across portions of New Haven
County.

Additional severe storms are developing along the initial
outflow in the Lower Hudson Valley and along the PA/NY border, and
expected to sink SE through Lower Hud, NE NJ and W LI and NYC
through 10pm. Initial storm mode is discrete/, with the
potential for damaging to destructive winds, large hail. An
isolated tornado is possible as well, particularly in vicinity
of enhanced helicity/vorticity of warm front, differential
heating boundaries, and river valleys.

The storms are likely to organize into several clusters, bowing
segments or QLCS this evening, with damaging to destructive
winds being the primary threat. Isolated brief tornado threat
would exists as well for much of the area. Overall, think the
best time range for storms for NYC/NE NJ and W LI is 6 to 10
pm.

Convection should weaken through the late evening, and clear the
coast by around 11pm. Overnight lows will range from the upper 60s
in outlying areas to the low to mid 70s elsewhere.

There is a moderate risk of rip current development at Atlantic
Ocean beaches today, although it could become high late.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
The region will remain under a fast westerly upper flow, with weak
high pressure sliding across SE Canada and Northern New England, and
a warm front approaching the area late Friday, and then lifting ne
Friday Night into early Saturday Morning as a frontal system
approaches the Appalachians.

With weak high pressure and offshore flow to start the day, warm
airmass aloft, and ample sunshine, expect a seasonably warm day with
highs well into the 80s, near 90 for NE NJ and NYC metro. Potential
for shra/tsra activity developing across W/C PA in warm sector
Friday afternoon to work into areas west of the Hudson River late
Friday/Friday evening. An isolated strong to severe storm cant
be ruled out depending on how quickly instability builds back
into the region, but looks like a small window and area of
threat. Any convection should weaken Friday evening as it
approaches the coast.

Better chance of shra/tsra activity areawide Fri Night with approach
of northern stream shortwave and shearing Laura energy increasing
lift and theta-e advection into the area, with focus along warm
front. Potential for isolated stronger storms in marginally unstable
and modestly shear environment. Subtle hint of a remnant MCV heading
towards the area along warm front in CAMs, which would have to be
watched for enhanced helicity and potential for rotating updrafts.

There is a moderate to high risk of rip current development at
Atlantic Ocean beaches on Friday.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
An upper trough and cold front will swing through on Saturday.
Associated with the trough is the remnants of Laura. There still
remains some uncertainty regarding how open this upper trough
will become along with the expected path of the remnants of
Laura. Some guidance has Laura heading south of the region,
however with an approaching cold front the tropical remnant
moisture from Laura will likely get entrained into and along the
frontal boundary. This would potentially rainfall across the
region to begin the weekend. This will lead to an increasing
chance of showers and thunderstorms going through the afternoon
on Saturday into Saturday evening. SPC for Saturday has the
region in a Marginal to Slight risk for severe thunderstorms,
with WPC having placed the area in a marginal risk of excessive
rainfall for Saturday.

The cold front should pivot through later Saturday night
leading to a drier northerly component to the flow. Thus, high
pressure is expected to build for later in the weekend for
Sunday and Sunday night and into the early part of next week.
After the 500 mb ridge axis passes through Tuesday or Tuesday
night, the high should begin to shift offshore and this will
lead to a return flow out of the south or southwest. This should
lead to an increase in humidity for the middle and latter
portion of next week. Questions do exist with the upper trough
indicated by the NAEFS over the Upper Midwest and whether it can
get further east. For now it appears that an upper level ridge
will attempt to hang in along the Mid and Southeastern Atlantic
coast. This would keep the area in a warm and humid regime for
later next week with increasing uncertainty around precip
chances.

&&

.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
***HIGH IMPACT WEATHER EVENT EXPECTED THIS AFTERNOON AND
 EVENING DUE TO SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS***

A wave of low pressure will move along a nearly stationary
front from the mid Hudson Valley into southeastern Connecticut
this afternoon into this evening accompanied by thunderstorms.
Some thunderstorms will be strong to severe. If storms do
become severe, gusts of 50 kt or higher are possible along with
hail. Duration of these conditions would be an hour or less for
any thunderstorm. Some uncertainty remains in the exact
location and timing of these storms. MVFR is likely, and IFR
possible, in these storms. Otherwise VFR will continue through
the forecast period There is a chance of MVFR at KSWF and KGON
late tonight with fog and stratus.

Gusty southwest winds to 25 kt into early this evening shift to
west and northwest as the frontal boundary sags through the
terminals. Winds shift back to west less than 10 kt late this
evening.

  ...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...

There is medium to high confidence in a line of showers and
thunderstorms moving in from the north this afternoon into this
evening. However, timing uncertainty of 1 to 2 hours remains
for any specific terminal to have thunderstorms. Amendments are
likely for changing flight categories and convective timing and
location.

.OUTLOOK FOR 18Z FRIDAY THROUGH MONDAY...
.Friday...VFR. Chance of showers and thunderstorms in the
afternoon with local MVFR.
.Friday night-Saturday...Mainly VFR to start, then MVFR or
lower possible with showers and tstms.
.Sunday-Tuesday...VFR. A chance of afternoon thunderstorms
Tuesday.

Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90

&&

.MARINE...
Marginal SCA conditions this afternoon into evening for all
nearshore waters with occasional 25 kt gusts. Thereafter conds
are expected to remain primarily below SCA criteria into the day
on Saturday, although seas could briefly approach 5 feet for
several hours this evening and again on Friday morning,
primarily east of Moriches Inlet.

Winds and seas will increase on the ocean this weekend due to
the passing remnants of Laura. Conditions are expected to remain
blw sca lvls on Mon, but may creep up close to advy lvls on the
ocean on Tue.

&&

.HYDROLOGY...
Localized flash flood threat into evening with any training
convection, otherwise mainly a minor urban and poor drainage
flood threat with expected faster movement of storms.

The remnants of Laura are progged to impact the area in the
Sat-Sat ngt time period. 1-2 inches of rain are possible, which
could lead to some minor urban and poor drainage flooding.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...None.

&&

SYNOPSIS...JE/NV
NEAR TERM...NV
SHORT TERM...NV
LONG TERM...JE
AVIATION...MET
MARINE...JE/NV
HYDROLOGY...JE/NV
Hazardous weather outlook, Aug 27, 4:49 PM EDT, 2 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
449 PM EDT Thu Aug 27 2020

NJZ002-004-006-103>108-NYZ072>075-176>179-282100-
Western Passaic-Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-
Western Essex-Eastern Essex-Western Union-Eastern Union-
New York (Manhattan)-Bronx-Richmond (Staten Island)-Kings (Brooklyn)-
Northern Queens-Northern Nassau-Southern Queens-Southern Nassau-
449 PM EDT Thu Aug 27 2020

This Hazardous Weather Outlook is for northeast New Jersey and
southeast New York.

.DAY ONE...Tonight.

The Storm Prediction Center continues the area in an enhanced risk
for severe thunderstorms into this evening. Severe thunderstorms are
possible with damaging to destructive wind gusts the primary threat.
Large hail and an isolated tornado is also possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed. Please safely report
significant weather conditions while following local, state, and CDC
guidelines.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ005>012-NYZ067>071-078>081-282100-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Orange-Putnam-Rockland-
Northern Westchester-Southern Westchester-Northwestern Suffolk-
Northeastern Suffolk-Southwestern Suffolk-Southeastern Suffolk-
449 PM EDT Thu Aug 27 2020

...TORNADO WATCH 457 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed. Please safely report
significant weather conditions while following local, state, and CDC
guidelines.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ330-335-340-345-350-353-282100-
Long Island Sound East of New Haven CT/Port Jefferson NY-
Long Island Sound West of New Haven CT/Port Jefferson NY-
Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
449 PM EDT Thu Aug 27 2020

...TORNADO WATCH 457 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed. Please safely report
significant weather conditions while following local, state, and CDC
guidelines.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ338-355-282100-
New York Harbor-Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
449 PM EDT Thu Aug 27 2020

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Tonight.

The Storm Prediction Center continues the area in an enhanced risk
for severe thunderstorms into this evening. Severe thunderstorms are
possible with damaging to destructive wind gusts the primary threat.
Large hail and an isolated tornado is also possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed. Please safely report
significant weather conditions while following local, state, and CDC
guidelines.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

In the hours before

Local storm report, Aug 27, 6:12 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
612 PM EDT THU AUG 27 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 PM     TSTM WND DMG     WESTPORT                41.12N  73.35W
08/27/2020                   FAIRFIELD          CT   LAW ENFORCEMENT

            POWER POLES DOWN ON OLD HILL ROAD. ROAD IS CLOSED.

&&

MW
Special weather statement, Aug 27, 6:19 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service New York NY
619 PM EDT Thu Aug 27 2020

NYZ079-081-272300-
Southeast Suffolk-Northeast Suffolk-
619 PM EDT Thu Aug 27 2020

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SUFFOLK COUNTY...

At 619 PM EDT, a strong thunderstorm was located near Calverton, or
near Manorville, moving southeast at 50 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Riverhead, Southhampton, Manorville, Westhampton, Mattituck,
Calverton, Shinnecock Hills, Quogue, Flanders, Hampton Bays,
Jamesport, Laurel, Montauk Highway, East Quogue and
Remsenburg-speonk.

LAT...LON 4084 7288 4099 7273 4100 7264 4103 7258
      4089 7229 4083 7246 4076 7271
TIME...MOT...LOC 2219Z 298DEG 50KT 4088 7274

DBR
Special weather statement, Aug 27, 6:21 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service New York NY
621 PM EDT Thu Aug 27 2020

CTZ005-009-010-NYZ068-070-272300-
Northern Fairfield-Southern Fairfield-Southern New
Haven-Putnam-Northern Westchester-
621 PM EDT Thu Aug 27 2020

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FAIRFIELD...SOUTH
CENTRAL NEW HAVEN...NORTHERN WESTCHESTER AND EASTERN PUTNAM
COUNTIES...

At 621 PM EDT, a strong thunderstorm was located over Brewster,
moving east at 45 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Bridgeport, New Haven, Danbury, Milford, Shelton, Brewster, Newtown,
Mahopac, Lake Carmel, Fairfield, Stratford, Trumbull, Carmel,
Branford and Westport.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4136 7314 4133 7312 4130 7307 4131 7305
      4131 7301 4132 7299 4127 7278 4124 7280
      4123 7289 4123 7290 4125 7292 4119 7300
      4120 7305 4117 7310 4114 7309 4116 7317
      4113 7321 4134 7378 4150 7369
TIME...MOT...LOC 2221Z 292DEG 44KT 4140 7364

JE
Special weather statement, Aug 27, 6:36 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service New York NY
636 PM EDT Thu Aug 27 2020

NYZ078-080-081-272330-
Southwest Suffolk-Northwest Suffolk-Southeast Suffolk-
636 PM EDT Thu Aug 27 2020

...A STRONG THUNDERSTORM WILL AFFECT WESTERN SUFFOLK COUNTY...

At 636 PM EDT, a strong thunderstorm was located near Smithtown, or
near Stony Brook, moving southeast at 40 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Huntington, Patchogue, Port Jefferson, Northport, Commack, Stony
Brook, Shirley, Medford, Hauppauge, Center Moriches, Middle Island,
Ronkonkoma, Centereach, Smithtown and Sayville.

LAT...LON 4071 7300 4073 7295 4074 7301 4072 7303
      4091 7349 4096 7337 4094 7334 4095 7329
      4092 7322 4093 7317 4098 7316 4098 7306
      4087 7290 4084 7289 4085 7286 4077 7274
      4069 7296
TIME...MOT...LOC 2236Z 307DEG 36KT 4093 7324

DBR
Local storm report, Aug 27, 6:42 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
642 PM EDT THU AUG 27 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 PM     TSTM WND DMG     THOMPSON RIDGE          41.57N  74.33W
08/27/2020                   ORANGE             NY   LAW ENFORCEMENT

            TREES DOWN ON STATE HIGHWAY 302 NORTH OF CR17

&&

MW
Local storm report, Aug 27, 6:51 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
651 PM EDT THU AUG 27 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 PM     TSTM WND DMG     WALDEN                  41.56N  74.19W
08/27/2020                   ORANGE             NY   TRAINED SPOTTER

            SEVERAL LARGE TREE LIMBS DOWN WITH MEDIUM SIZED TREES
            SNAPPED.

&&

MW

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 3:17 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region58 min
Aug 27, 4:00 PM EDTTornado WarningOKXNaugatuck Valley Planning Region30 min
Aug 27, 4:09 PM EDTAreal Flood AdvisoryOKXGreater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region96 min
Aug 27, 4:11 PM EDTSevere Thunderstorm WarningOKXLower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region64 min
Aug 27, 4:20 PM EDTSpecial Weather StatementOKX25 min
Aug 27, 4:27 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region48 min
Aug 27, 4:40 PM EDTSpecial Weather StatementOKX50 min
Aug 27, 5:12 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region48 min
Aug 27, 5:20 PM EDTSpecial Weather StatementOKX40 min
Aug 27, 5:29 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region46 min
Aug 27, 5:49 PM EDTAreal Flood AdvisoryOKXGreater Bridgeport Planning Region116 min
Aug 27, 6:21 PM EDTSpecial Weather StatementOKX39 min
Aug 27, 7:03 PM EDTSpecial Weather StatementOKX42 min
Aug 27, 7:21 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region39 min
Aug 27, 3:49 PM EDTSpecial Weather StatementOKXOrange41 min
Aug 27, 4:05 PM EDTSpecial Marine WarningOKX55 min
Aug 27, 4:33 PM EDTSpecial Marine WarningOKX57 min
Aug 27, 4:34 PM EDTSpecial Weather StatementOKXOrange41 min
Aug 27, 4:49 PM EDTSevere Thunderstorm WarningOKXOrange, Putnam, Rockland, Westchester41 min
Aug 27, 5:20 PM EDTSpecial Marine WarningOKX40 min
Aug 27, 5:58 PM EDTSpecial Marine WarningOKX47 min
Aug 27, 5:59 PM EDTSevere Thunderstorm WarningOKXSuffolk27 min
Aug 27, 6:03 PM EDTSevere Thunderstorm WarningOKXOrange57 min
Aug 27, 6:19 PM EDTSpecial Weather StatementOKXSuffolk41 min
Aug 27, 6:36 PM EDTSpecial Weather StatementOKXSuffolk54 min
Aug 27, 6:48 PM EDTSpecial Marine WarningOKX57 min
Aug 27, 6:52 PM EDTSpecial Marine WarningOKX53 min
Aug 27, 7:09 PM EDTSpecial Weather StatementOKXSuffolk51 min
Aug 27, 7:26 PM EDTSpecial Marine WarningOKX64 min
Aug 27, 7:27 PM EDTSpecial Weather StatementOKXBronx, Kings, New York48 min
Aug 27, 7:33 PM EDTSpecial Marine WarningOKX87 min
Aug 27, 7:34 PM EDTSevere Thunderstorm WarningOKXBronx, Kings, New York, Queens, Westchester41 min
Aug 27, 7:39 PM EDTSpecial Marine WarningOKX53 min
Aug 27, 7:44 PM EDTSpecial Weather StatementOKXSuffolk46 min
Aug 27, 7:52 PM EDTSpecial Marine WarningOKX39 min

Nearby

Severe Thunderstorm Warnings in New York, 2020Severe Thunderstorm Warnings in Connecticut, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.